MAUDE Adverse Event Report: EMBECTA MEDICAL I LLC BD SAFETYGLIDE; SYRINGE, ANTISTICK

EMBECTA MEDICAL I LLC BD SAFETYGLIDE; SYRINGE, ANTISTICK
Catalog Number 305935
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Address was not located and il was used.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 0.3ml 29ga 1/2in bls 400 sg safety mechanism was difficult to activate.The following information was provided by the initial reporter: material: 305935, batch#: 4163120.Rcc received a complaint via community.While preparing to give insulin it was noted that syringe was defective.The safety mechanism would get stuck in the cap or as you would go to remove the cap to draw up it would come flying off the needle.I checked the lot number and realized it was lot#: 4163120n1 and we checked a few from the lot and realized there was a few that were defective and some were fine.
 
Additional Manufacturer Narrative
4 photos were received and analyzed by our quality team with the customer's complaint of safety mechanism failure.The photos verified the complaint as the safety shield was completely separated from the syringe barrel assembly.The root cause of this issue is operator error at time of safety mechanism to syringe assembly due to improper setting of safety mechanism to syringe.Corrective action is not possible due to the assembly line being shut down during plant closure.Multiple attempts were made to acquire the device production history but due to plant closure the records could not be obtained.If there were quality alerts or abnormalities for this lot# these would be evident and reported.In this case quality defects in this lot are unlikely.
 
Event or Problem Description
Photos.

Brand Name
BD SAFETYGLIDE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
EMBECTA MEDICAL I LLC
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23723382
Report Number2243072-2025-01452
Device Sequence Number16125152
Product Code MEG
UDI-Device Identifier00382903059355
UDI-Public(01)00382903059355(17)290630(10)4163120
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305935
Device Lot Number4163120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown